MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The impella device was not received from the customer and therefore, an evaluation of the device was not possible.Upon investigation closure, a supplemental mdr will be filed.
 
Event or Problem Description
A notification was received via abiomed¿s long-term outcome and quality indicator (loqi) impella registry regarding, the complainant reported a 62-year-old male patient with right heart failure was implanted with an impella rp device for mechanical circulatory support.The impella rp was supporting for 2 weeks when the pump was explanted.The team reported low flows with possible clot entrainment.There was no noted treatment for the low flows despite explant.
 
Additional Manufacturer Narrative
The investigation into low pump flow has been completed.The impella device was not returned for evaluation.The cause of the low pump flow issue was most likely biomaterial, based on data log review.G1 reporting contact email was reported incorrectly on manufacturer device report 1220648-2024-22343.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20630876
Report Number1220648-2024-22343
Device Sequence Number18120005
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2023204373(17)240228
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number2023204373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite